It is currently Mon Aug 21, 2017 11:48 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Wed Jan 06, 2010 10:02 pm 
Offline
New Poster
New Poster

Joined: Wed Jan 06, 2010 9:51 pm
Posts: 1
I've been on Suboxone for approximately 1.5 years. I had gotten addicted to vicodin in my mid 30's and Suboxone saved my life - or rather, gave it back to me. Around this time, I had half my thyroid taken out - but I was told the other half would kick in and do what it was supposed to. Since starting Suboxone, I have had eye problems - hard to focus on reading anything for longer than 1 minute - it is like one eye is weaker than the other...this has caused huge problems with school. Also, I am having a really tough time regulating my thyroid levels. Yes, it could be that I hacked off half of my thyroid, but I heard somewhere that Suboxone increases hypothyoidism. Also, when I first started, I developed edema in my legs. It is gone now, but it took 4 months to get back to normal. So, I don't mean to complain, but I thought I would see if anyone else had similar symptoms. I'm not going to stop using Suboxone right now - but it would be nice to know where my symptoms are coming from. Any information would be greatly appreciated!


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jan 06, 2010 11:32 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
I had hypothyroidism for a few years before I started Suboxone and was already on medication for it. About a year into my sub treatment, my thyroid got much worse. I was exhausted and very forgetful, but I thought I was just depressed (I've struggled with depression for many years). Finally my hair started falling out and I realized then that it was my thyroid. Once my meds were increased I felt better.

I told my suboxone doctor about this but he didn't seem to think the Sub had anything to do with it. I wonder though...

When you're trying to read do you feel like you're eyes start to cross? When I started sub I was at a higher dose, like 14-16mgs and this would happen to me but it resolved when I decreased my doseage.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jan 08, 2010 6:44 pm 
Offline
New Poster
New Poster

Joined: Fri Jan 08, 2010 6:14 pm
Posts: 1
the eye crossing happened to me while reading, during the first month on sub., also I was on 16mgs, now down to 8mgs and it doesn't happen anymore. Must be what causes this to happen!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Aug 04, 2010 12:52 pm 
Offline
Average Poster
Average Poster

Joined: Thu May 20, 2010 8:54 am
Posts: 17
i was diagnoised with hypo afer 2 years on sub. I asked my doctor and she said no it would not cause it. Maybe they are wrong. There are alot of post on here about gaining weight, which could be because of their thyroid and just not know it.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jun 17, 2011 2:34 pm 
Offline
New Poster
New Poster

Joined: Fri Jun 17, 2011 2:11 pm
Posts: 1
I know this is an older post but I am new here and was looking just for this. I believe suboxone has effected my thyroid. When I first started I was well under weight and battling anorexia. The suboxone caused me to lose more weight resulting in a dangerous low weight of 69 pounds. I have been tapering off and have swung back the other way and was recently told by a doc I have all symtoms of hypothyroid...making me think I was hyper before. I have no history of a thyroid problem but will being seeing an Endocrinologist. I have little energy, my hair is breaking off and I have gained over 25 pounds within 6 months without diet change. I really want off this drug and to be healthy. Something I have not been in years. If anyone else has experienced anything similar I would love to hear. Peace.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Oct 03, 2011 11:34 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Wed Sep 28, 2011 4:24 pm
Posts: 19
Location: Oregon
I too see that this is an older post, but am dealing with similar issue and my sub doc actually told me opiates definitely effect the thyroid and sex hormones. He was an anesthesiologist before switching to addiction & pain management. I've been on sub 2 & 1/2 years, and a year ago i was diagnosed with Hashimoto's thyroiditis. Big word, but it's basically an extremely common autoimmune condition where the immune system thinks the thyroid is a foreign body and attacks it. The ultimate result is hypothyroidism. It is the #1 cause of hypothyroidism, but majority of doctors don't test for it. (Hello?!) It is also the oldest & first discovered autoimmune disease. (1901) You can ask your medical doctor for a test which will tell if you have thyroid antibodies present. (There are 2 things they test for. If anyone wants to know i can dig that info up.) Anyone who has unexplained hypothyroidism should demand these tests from their doctors. If you have antibodies present, it means you have Hashi's, and there are things you can do to slow the progression of the dis-ease, and ultimately the destruction of your thyroid. The #1 best thing you can do for yourself is eliminate all gluten (ie, wheat, barley, rye) from your diet. At the molecular level, gluten & thyroid are almost identical, so continuing to consume gluten tends to exacerbate the break down of the thyroid. I noticed an immediate effect from eliminating gluten, including the reduction of swelling in my thyroid, which felt like a tightness in my throat. It's not a bad time to be gluten free. There are many more options lining the shelves of grocery stores than there were even 10 years ago, though they do tend to be pricey.

If you want to find out more about thyroid/hypothyroid, there is an excellent patient advocacy site called Stop the Thyroid Madness that is full of thyroid-related information. (http://www.stopthethyroidmadness.com/)

I have no way of knowing if my use of opiates and/or subox created this condition in my body. There seem to be a lot of different possible causes, and as with many/most autoimmune diseases, the medical community really doesn't know. It's a chicken/egg scenario... But i believe we all have access to intuition about our own state of being. Trust your gut, and be your own health advocate. If your doctor won't cooperate, find one who will.
I hope this information helps somebody out there...

_________________
When we remember we are all mad, the mysteries disappear and life stands explained.
Mark Twain


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group